Alert archive / Kentucky / Wind Advisories in 2023

Wind Advisory 5, NWS Louisville, KY

February 13, 202349 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Feb 13, 2023, 1:53 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Feb 14, 2023, 6:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2023, 1:53 PM CST (19:53 UTC)
In effect from
Feb 14, 2023, 6:00 PM CST
Expired
Feb 14, 2023, 10:34 PM CST
In force
5 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3135 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WWUS73 KLMK 131953
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
253 PM EST Mon Feb 13 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-141000-
/O.NEW.KLMK.WI.Y.0005.230215T0000Z-230215T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
253 PM EST Mon Feb 13 2023 /153 PM CST Mon Feb 13 2023/

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ TUESDAY TO
7 AM EST /6 AM CST/ WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of and south central Indiana and east 
  central, north central, northwest and south central Kentucky. 

* WHEN...From 7 PM EST /6 PM CST/ Tuesday to 7 AM EST /6 AM CST/ 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drivers of high-profile vehicles must drive
  cautiously, especially on west to east oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
594 
WWUS73 KLMK 140910
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
410 AM EST Tue Feb 14 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-141715-
/O.CON.KLMK.WI.Y.0005.230215T0000Z-230215T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
410 AM EST Tue Feb 14 2023 /310 AM CST Tue Feb 14 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 7 AM EST /6 AM CST/ WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts near 40 mph. 
  Localized gusts near 50 mph possible this evening.

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...From 7 PM EST /6 PM CST/ Tuesday to 7 AM EST /6 AM CST/
  Wednesday. 

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Drivers of high-profile vehicles should use
  caution, especially on east-west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

RAS
898 
WWUS73 KLMK 141513
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1013 AM EST Tue Feb 14 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150500-
/O.CON.KLMK.WI.Y.0005.230215T0000Z-230215T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
1013 AM EST Tue Feb 14 2023 /913 AM CST Tue Feb 14 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 7 AM EST /6 AM CST/ WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph.
  Localized gusts above 50 mph possible this evening.

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...From 7 PM EST /6 PM CST/ Tuesday to 7 AM EST /6 AM CST/ 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drivers of high-profile vehicles should 
  use caution, especially on east-west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

RJS
567 
WWUS73 KLMK 150434
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1134 PM EST Tue Feb 14 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150545-
/O.CAN.KLMK.WI.Y.0005.000000T0000Z-230215T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
1134 PM EST Tue Feb 14 2023 /1034 PM CST Tue Feb 14 2023/

...WIND ADVISORY IS CANCELLED...

Wind gusts have diminished across the area, ending the threat for
hazardous gusts. Breezy conditions will persist overnight, with 
gusts around 30 mph possible. 

$$

RAS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:38 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 13, 11:38 AM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1238 PM EST Mon Feb 13 2023

...Updated Aviation Discussion...

.Short Term...(This evening through Tuesday)
Issued at 245 AM EST Mon Feb 13 2023

The deep upper low that tracked across the Gulf States the last few
days is now over the Atlantic Ocean and riding up the East Coast. To
our north, another shortwave is tracking across the Great Lakes
region today. This feature will drag a trailing cold front through
the region today, though this front will be bone-dry as sfc high
pressure over the Gulf blocks any moisture fetch into the Ohio
valley.

Mid and high level clouds quietly streaming overhead early this
morning will make for a picturesque sunrise across the region. We'll
see these clouds clear out by late morning to early afternoon. The
weak frontal boundary will pass through the region this afternoon,
though the only notable feature of it will be the wind shift behind
FROPA. We'll see winds this morning from a WAA southwesterly flow
turn to a more westerly component later in the day. Winds will be a
bit breezy again today, with the Bluegrass region expected to have
gusts in the 15-20 mph range. Winds will relax by sunset this
evening. In collaboration with neighboring WFOs, did tweak forecast
temps a bit for today given the overachieving temperature
performance in recent days. Went with a blend of hi-res guidance and
90th percentile of NBM MaxT for today, resulting in forecast highs
in the upper 50s to low 60s. Similar technique was done for min
temps tonight, with forecast temps in the mid to upper 30s.

&&

.Long Term...(Tuesday night through Monday)
Issued at 325 AM EST Mon Feb 13 2023

Key Messages:

- Potential severe weather Thursday

- Unseasonably warm and breezy Tuesday afternoon through Thursday

Discussion: Amplifying upper ridge over the eastern CONUS Tuesday
will result in a deepening SSW flow and draw unseasonably warm air
north into the Ohio Valley. Closed low ejecting NE out of the OK/TX
Panhandle toward the Upper Midwest will struggle to make an
impression on the ridge. Precip chances Tuesday afternoon will be
limited to 30-40% and confined to areas west of I-65. Highest POPs
with this system will be Tuesday night as the occluding system kicks
a weakening front eastward, but QPF will be a tenth of an inch or
less.

Tight pressure gradient Tuesday night will keep winds up, generally
in the 15-25 mph range, and limit any overnight drop in
temperatures. MOS consensus was the high end of Tue night temps, and
is reflected in this forecast but still night not be warm enough.
The warm start and continued warm advection on under a shortwave
ridge on Wednesday will push temps solidly into the 70s. Wednesday's
record highs (74 at SDF, 76 at LEX, and 77 at BWG) and warm mins (62
at SDF, 60 at LEX, 63 at BWG) are fairly stout and should hold up,
but it could be a close call.

Main concern is still Thursday, as a vigorous disturbance kicks NE
from Colorado to the Upper Great Lakes, with a 150 kt jet max and
strong difluence supporting a deepening sfc low that will pass to
our northwest. Very strong shear is in play, as well as strong
forcing with a sharp cold front pushing eastward across the Ohio
Valley, but the main limiting factor for severe weather will be
instability. It won't take much overachieving on temps to generate
the sfc-based CAPE to put all severe modes on the table, but we're
still more than 72 hrs out so confidence is still medium at best.
SPC still has the area highlighted in a fairly extensive 15%
probability for SVR, so we continue to encourage all interests to
continue monitoring the latest forecasts. With some trends toward a
faster fropa the QPF has trended down noticeably from previous runs,
so confidence in flooding rains is lower.

Once the front pushes through late Thursday, temps will crash in
strong cold advection as a 1035mb sfc high builds down the Plains.
Thermal trof will be overhead Friday to keep temps 35-40 degrees
colder than what we'll see mid-week, but a building ridge will help
temps recover over the weekend.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1235 PM EST Mon Feb 13 2023

Impacts/Confidence:
- High confidence in VFR conditions throughout this period.
- High confidence in southerly gusty winds Tuesday afternoon.
- Low confidence in MVFR VIS due to fog at BWG and SDF tonight.

Discussion...VFR conditions will endure for the rest of the TAF
period at all terminals. The lower Ohio Valley is currently under
the influence of a dry, stable airmass which is completely
offsetting the effects of a weak cold front traversing the area this
afternoon. Winds will blow from the west this afternoon with some
sporadic gusts around 15 kts at BWG and LEX.

Then, flow will become light and variable under a good radiational
cooling night. However, as the next weather system approaches the
area on Tuesday, winds will turn to the southeast by sunrise on
Tuesday with scattered upper clouds streaming in from the west.
There might be a brief window for fog to develop at isolated spots
in central Kentucky, but that will depend on the amount of dry air
mixing today and the thickness of streaming upper clouds tomorrow
morning. Finally, winds will continue veering to the south as they
increase in magnitude with gusts of 20-25 mph likely at all
terminals

Extended Outlook... The low-level jet associated with the next
weather system will bring about non-convective LLWS by Wed 15/00Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...CJP
Long Term...RAS
Aviation...ALL
Hazardous weather outlook, Feb 13, 2:38 AM CST, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
338 AM EST Mon Feb 13 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140845-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
338 AM EST Mon Feb 13 2023 /238 AM CST Mon Feb 13 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe thunderstorms are possible across the region Thursday. All
severe hazards are possible, with damaging winds posing the greatest
threat. All interests in the outlook area should continue to monitor
the latest forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Thursday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CJP/RAS

Nearby

Wind Advisories in Kentucky, 2023Wind Advisories in Indiana, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.